Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Product-convolution operators and mixed-norm spaces


Authors: Robert C. Busby and Harvey A. Smith
Journal: Trans. Amer. Math. Soc. 263 (1981), 309-341
MSC: Primary 43A15; Secondary 44A35, 47B38
DOI: https://doi.org/10.1090/S0002-9947-1981-0594411-4
MathSciNet review: 594411
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Conditions for boundedness and compactness of product-convolution operators $ g \to {P_h}{C_f}g = h \cdot (f\ast g)$ on spaces $ {L_p}(G)$ are studied. It is necessary for boundedness to define a class of "mixed-norm" spaces $ {L_{(p,q)}}(G)$ interpolating the $ {L_p}(G)$ spaces in a natural way $ ({L_{(p,p)}} = {L_p})$. It is then natural to study the operators acting between $ {L_{(p,q)}}(G)$ spaces, where $ G$ has a compact invariant neighborhood. The theory of $ {L_{(p,q)}}(G)$ is developed and boundedness and compactness conditions of a nonclassical type are obtained. It is demonstrated that the results extend easily to a somewhat broader class of integral operators. Several known results are strengthened or extended as incidental consequences of the investigation.


References [Enhancements On Off] (What's this?)

  • [1] A. Benedek and R. Panzone, The spaces $ {L^p}$ with mixed norm, Duke Math. J. 28 (1961), 301-324. MR 23A #3451. MR 0126155 (23:A3451)
  • [2] R. C. Busby, I. Schochetman and H. A. Smith, Integral operators and the compactness of induced representations, Trans. Amer. Math. Soc. 164 (1972), 461-477. MR 45 #4167. MR 0295099 (45:4167)
  • [3] R. C. Busby and I. Schochetman, Compact induced representations, Canad. J. Math. 24 (1972), 5-16. MR 45 #2495. MR 0293418 (45:2495)
  • [4] N. Dunford and J. T. Schwartz, Linear operators. I, Interscience, New York, 1958.
  • [5] W. R. Emerson and F. P. Greenleaf, Covering properties and Fólner conditions, Math. Z. 102 (1967), 370-384. MR 36 #3912. MR 0220860 (36:3912)
  • [6] S. Grosser and M. Moskowitz, Compactness conditions in topological groups, J. Reine. Angew Math. 246 (1971), 1-40. MR 44 #1766. MR 0284541 (44:1766)
  • [7] E. Hewitt and K. A. Ross, Abstract harmonic analysis. I, Academic Press, New York, 1963. MR 28 #158.
  • [8] F. Holland, Harmonic analysis on amalgams of $ {L^p}$ and $ {l^q}$, J. London Math. Soc. (2) 10 (1975), 295-305. MR 51 #11013. MR 0374817 (51:11013)
  • [9] -, On the representation of functions as Fourier transforms of unbounded measures, Proc. London Math. Soc. (3) 30 (1975), 347-365. MR 0397295 (53:1154)
  • [10] C. N. Kellogg, An extension of the Hausdorff-Young theorem, Michigan Math. J. 18 (1971), 121-127. MR 43 #6714. MR 0280995 (43:6714)
  • [11] K. Knopp, Infinite sequences and series, Dover, New York, 1956. MR 18, 30. MR 0079110 (18:30c)
  • [12] W. A. J. Luxemburg and A. C. Zaanen, Compactness of integral operators in Banach function spaces, Math. Ann. 149 (1962/63), 150-180. MR 26 #2905. MR 0145374 (26:2905)
  • [13] R. Mosak, Central functions in group algebras, Proc. Amer. Math. Soc. 29 (1971), 613-616. MR 43 #5323. MR 0279602 (43:5323)
  • [14] N. Rickert, Convolution of $ {L^p}$ functions, Proc. Amer. Math. Soc. 18 (1967), 762-763. MR 35 #7136. MR 0216301 (35:7136)
  • [15] W. Rudin, Functional analysis, MeGraw-Hill, New York, 1973. MR 51 #1315. MR 1157815 (92k:46001)
  • [16] J. Steward, Unbounded positive definite functions, Canad. J. Math. 21 (1969), 1309-1318. MR 40 #4689. MR 0251461 (40:4689)
  • [17] L. Williams, Generalized Hausdorff-Young inequalities and mixed norm spaces, Pacific J. Math. 38 (1971), 823-833. MR 46 #9653. MR 0310555 (46:9653)
  • [18] J.-P. Bertrandias, C. Datry and C. Depuis, Unions et intersections d'espaces $ {L^p}$ invariantes par translation ou convolution, Ann. Inst. Fourier (Grenoble) 28 (1978), 53-84. MR 499586 (81g:43005)
  • [19] H. G. Feichtinger, On a class of convolution algebras of functions, Ann. Inst. Fourier (Grenoble) 27 (1977), 135-162. MR 0470610 (57:10358)
  • [20] -, Banach convolution algebras of functions. II, Mh. Math. 87 (1979), 181-207. MR 536089 (80g:43006)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 43A15, 44A35, 47B38

Retrieve articles in all journals with MSC: 43A15, 44A35, 47B38


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1981-0594411-4
Article copyright: © Copyright 1981 American Mathematical Society

American Mathematical Society